Alert archive / Washington / Winter Storm Warnings in 2017
Winter Storm Warning 10, NWS Spokane, WA
NWS Spokane, WA issued this winter storm warning at Nov 14, 2017, 2:58 AM PST. It took effect at Nov 14, 2017, 10:00 PM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2017, 2:58 AM PST (10:58 UTC)
- In effect from
- Nov 14, 2017, 10:00 PM PST
- Expired
- Nov 15, 2017, 4:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted.
488 WWUS46 KOTX 141058 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 258 AM PST Tue Nov 14 2017 .A Pacific storm will approach Vancouver Island Tuesday night and Wednesday. Widespread mountain snow is expected across the Cascade mountains. WAZ042-141900- /O.UPG.KOTX.WS.A.0006.171115T0000Z-171116T0000Z/ /O.NEW.KOTX.WS.W.0010.171115T0000Z-171116T0000Z/ East Slopes Northern Cascades- Including the following locations Blewett Pass and Loup Loup Pass 258 AM PST Tue Nov 14 2017 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST WEDNESDAY ABOVE 3000 FEET... * WHAT...Heavy snow expected. Plan on difficult travel conditions. Total snow accumulations of 9 to 13 inches, with crest accumulations up to 2 feet, are expected. Blewett Pass will see slightly less snow with 3 to 6 inches. * WHERE...Blewett Pass and Loup Loup Pass. * WHEN...4 PM today to 4 PM Wednesday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ038-141900- /O.NEW.KOTX.WW.Y.0029.171115T1500Z-171116T0600Z/ Okanogan Highlands- Including the following locations Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass 258 AM PST Tue Nov 14 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST WEDNESDAY ABOVE 3000 FEET... * WHAT...Snow expected. Plan on slippery road conditions, including during the morning commute on Wednesday. Total snow accumulations of 4 to 7 inches, with mountain accumulations up to 10 inches, are expected. * WHERE...Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass. * WHEN...7 AM to 10 PM Wednesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
5 follow-up statements
846 WWUS46 KOTX 141848 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 1048 AM PST Tue Nov 14 2017 .A Pacific storm will approach Vancouver Island tonight and Wednesday. Widespread mountain snow is expected across the Cascade mountains and Okanogan highlands. WAZ042-150700- /O.CON.KOTX.WS.W.0010.171115T0000Z-171116T0000Z/ East Slopes Northern Cascades- Including the following locations Blewett Pass and Loup Loup Pass 1048 AM PST Tue Nov 14 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST WEDNESDAY ABOVE 3000 FEET... * WHAT...Heavy snow expected. Plan on difficult travel conditions. Total snow accumulations of 10 to 15 inches, with mountain accumulations up to 2 feet, are expected. Blewett Pass will see slightly less snow with 3 to 6 inches. * WHERE...Blewett Pass and Loup Loup Pass. * WHEN...4 PM today to 4 PM Wednesday. * ADDITIONAL DETAILS...Light snow is expected this evening, especially along the crest. Snow intensity and coverage will be strongest and occur during the ovenight hours into Wednesday morning. Snow will decrease through the afternoon hours. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ038-150700- /O.CON.KOTX.WW.Y.0029.171115T1500Z-171116T0600Z/ Okanogan Highlands- Including the following locations Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass 1048 AM PST Tue Nov 14 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM PST WEDNESDAY ABOVE 3000 FEET... * WHAT...Snow expected. Plan on slippery road conditions, including during the morning commute on Wednesday. Total snow accumulations of 4 to 7 inches are expected. * WHERE...Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass. * WHEN...7 AM to 10 PM Wednesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
491 WWUS46 KOTX 142309 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 309 PM PST Tue Nov 14 2017 .A Pacific storm will approach Vancouver Island tonight and Wednesday. Widespread mountain snow is expected across the Cascade mountains and Okanogan highlands. WAZ042-151300- /O.EXT.KOTX.WS.W.0010.171115T0600Z-171116T0000Z/ East Slopes Northern Cascades- Including the following locations Blewett Pass and Loup Loup Pass 309 PM PST Tue Nov 14 2017 ...WINTER STORM WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY ABOVE 3000 FEET... * WHAT...Heavy snow expected. Plan on difficult travel conditions, including during the morning commute on Wednesday. Total snow accumulations of 9 to 13 inches, with accumulations along the crest up to 2 feet, are expected. Blewett Pass will see less snow with 3 to 6 inches expected. * WHERE...Blewett Pass and Loup Loup Pass. * WHEN...10 PM today to 4 PM Wednesday. * ADDITIONAL DETAILS...Light snow is expected this evening, especially along the crest. Snow intensity and coverage will be strongest and occur during the overnight hours into Wednesday morning. Snow will decrease through the afternoon hours. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ038-151300- /O.CON.KOTX.WW.Y.0029.171115T1500Z-171116T0600Z/ Okanogan Highlands- Including the following locations Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass 309 PM PST Tue Nov 14 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM PST WEDNESDAY ABOVE 3000 FEET... * WHAT...Snow expected. Plan on slippery road conditions, including during the morning commute on Wednesday. Total snow accumulations of 4 to 7 inches, with locally higher amounts of to 10 to 12 inches, are expected. * WHERE...Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass. * WHEN...7 AM to 10 PM Wednesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
275 WWUS46 KOTX 151143 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 343 AM PST Wed Nov 15 2017 .A Pacific storm will approach Vancouver Island tonight and Wednesday. Widespread mountain snow is expected across the Cascade mountains and Okanogan highlands. WAZ042-160000- /O.CON.KOTX.WS.W.0010.000000T0000Z-171116T0000Z/ East Slopes Northern Cascades- Including the following locations Blewett Pass and Loup Loup Pass 343 AM PST Wed Nov 15 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 3000 FEET... * WHAT...Heavy snow occurring. Plan on difficult travel conditions, including during the morning commute. Total snow accumulations of 9-13 inches, with accumulations up to 2 feet along the crest, are expected. Blewett Pass will see less snow with 3 to 6 inches expected. * WHERE...Blewett Pass and Loup Loup Pass. * WHEN...Until 4 PM today. * ADDITIONAL DETAILS...Snow intensity will increase rapidly over the next few hours resulting in hazardous driving conditions through the early morning hours. Be prepared for slick roads significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ038-160000- /O.CON.KOTX.WW.Y.0029.171115T1500Z-171116T0600Z/ Okanogan Highlands- Including the following locations Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass 343 AM PST Wed Nov 15 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST THIS EVENING ABOVE 3000 FEET... * WHAT...Snow expected. Plan on slippery road conditions, including during the evening commute. Total snow accumulations of 3 to 6 inches, with mountain accumulations up to 9 inches, are expected. * WHERE...Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass. * WHEN...7 AM to 10 PM today. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
236 WWUS46 KOTX 151758 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 958 AM PST Wed Nov 15 2017 WAZ042-160000- /O.CON.KOTX.WS.W.0010.000000T0000Z-171116T0000Z/ East Slopes Northern Cascades- Including the following locations Blewett Pass and Loup Loup Pass 958 AM PST Wed Nov 15 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 3000 FEET... * WHAT...Heavy snow occurring. Plan on difficult travel conditions, including during the morning commute. Additional snow accumulations of 5 to 8 inches are expected. * WHERE...Blewett Pass and Loup Loup Pass. * WHEN...Until 4 PM today. * ADDITIONAL DETAILS...Be prepared for slick roads and significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ038-160200- /O.CON.KOTX.WW.Y.0029.000000T0000Z-171116T0600Z/ Okanogan Highlands- Including the following locations Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass 958 AM PST Wed Nov 15 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 3000 FEET... * WHAT...Snow occurring. Plan on slippery road conditions, including during the evening commute. Additional snow accumulations of 3 to 6 inches, with mountain accumulations up to 8 inches, are expected. Below 3000 feet a non accumulating rain and snow mix or a light and brief accumulating snow can be expected. * WHERE...Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass. * WHEN...Until 10 PM today. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
726 WWUS46 KOTX 152338 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 338 PM PST Wed Nov 15 2017 WAZ042-160045- /O.EXP.KOTX.WS.W.0010.000000T0000Z-171116T0000Z/ East Slopes Northern Cascades- Including the following locations Blewett Pass and Loup Loup Pass 338 PM PST Wed Nov 15 2017 ...WINTER STORM WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON ABOVE 3000 FEET... Mountain snow has decreased along the East Slopes of the Cascades. Additional accumulations through tonight will be light...ranging from 1 to 3 inches and limited to near the Cascade crest. Thus the winter storm warning will expire at 4 PM. $$ WAZ038-160600- /O.CON.KOTX.WW.Y.0029.000000T0000Z-171116T0600Z/ Okanogan Highlands- Including the following locations Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass 338 PM PST Wed Nov 15 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 3000 FEET... * WHAT...Snow occurring. Plan on slippery road conditions in the mountains. Additional snow accumulations of 2 to 4 inches are expected. * WHERE...Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass. * WHEN...Until 10 PM today. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Nov 14, 2:55 AM PST, 3 minutes earlier.
Area forecast discussion, Nov 14, 2:55 AM PST, 3 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
255 AM PST Tue Nov 14 2017
.SYNOPSIS...
Moderate to heavy snow will impact the higher terrain of the
Cascades and Okanogan Highlands tonight and Wednesday before
shifting into North Idaho Wednesday night. A break in the active
pattern is expected Friday and Saturday before precipitation
chances increase again early next week.
&&
.DISCUSSION...
A large complex low trough is positioned over the northwest US,
western Canada, and the waters of the northeast Pacific. The
potent shortwave that moved through the region Monday is already
in Saskatchewan. The next strong shortwave is out over the Pacific
waters but is strengthening and moving quickly around the base of
the trough. That next shortwave is what will bring the Inland
Northwest the next round of valley rain and mountain snow later
today.
Currently the radar is picking up on a broad area of rain and
mountain snow over northeast WA and northern ID. High res models
have not done a great job with this area of moisture tonight. The
first edit to the forecast was to back way off on chances of rain
early this morning for points around Spokane and south. By
morning, the only remnants of this feature will be over the
northern ID counties. That rain will taper off by noon.
Then our attention turns west as the next large area of moisture
begins to stream over the Cascades. We upgraded the Winter Storm
Watch to a Warning for elevations above 3000 ft in the Cascades.
That limits the impact to the passes including Snoqualmie,
Stevens, Loup Loup, and Blewett. Of those, Loup Loup is expected
to get the most at about 8-12" of new snow from Tuesday night
through Wednesday.
The snow, and valley rain, spread east during the day Wednesday.
Based on some increased QPF especially from the NAM and GFS, went
ahead and issued an advisory for the Okanogan Highlands including
Sherman Pass. The day shift will need to take a close look at the
potential for even higher snowfall totals in this area. The 0Z and
6Z NAM runs have really ramped up the precipitation. If that
verifies, may need additional highlights for northeast WA. /AB
Wednesday night through Thursday night: A cold core upper-level
trof migrates through the region continuing to bring high
precipitation chances and at times, some breezy winds. The trof
begins to move inland Wednesday night ushering a cold front
through. Steady precipitation in the form of mountain snow and
valley rain will accompany the front. There is some uncertainty
how fast the front will slide west to east with the NAM/EC showing
a slower trend in comparison to the GFS allowing precipitation to
get hung up over the Eastern third of WA and N ID longer. If this
trend continues, we may need to further add more snow for the
Selkirks and Cabinets, largely above 4000 feet. At this time, we
are looking at the potential for 6-10 inches of snow in the higher
elevations. Behind the front, the air mass will cool roughly 3 to
5 degrees Celsius dropping snow levels closer to the 2000 foot
level however steady precipitation will be shifting east. A cold
and unstable trof will slowly work its way across the region
Thursday and Thursday night. Precipitation for the first half of
Thursday will be mainly in the form of mountain showers along the
Cascade Crest and Idaho Panhandle. However by Thursday evening,
all deterministic models are latching on to a surface low
developing with the passage of the trof axis. NAM is by far the
most extreme with this feature developing 2 bands of a quarter of
an inch so forecast trends were toward the GFS/EC which bring
around a tenth to quarter of a inch to areas of NE WA and N ID
close to the Hwy 2 corridor. The significance of this will be the
potential for a few inches of snow for lower elevations given the
favorable time of day and lower snow levels. There is a strong
possibility for this track to alter as will QPF amounts so stay
tuned. A second band precipitation with the potential for a few
inches of snow will develop Thursday night across far southeastern
WA and the lower ID Panhandle. Models vary exactly where to the
place the axis of heaviest precipitation with loose agreement from
the Blues to Palouse to Central Panhandle Mountains of southern
Shoshone County but could see this sag a touch further south into
the Camas Prairie. Snow levels start off around 3500 feet early in
the evening, becoming 2300 feet overnight suggesting the
potential for light accumulations on portions of the Palouse and
US-95 near Winchester in addition to the mountains.
Friday through Tuesday: Friday and early Saturday look relatively
dry outside some light mountain showers as weak high pressure
builds into the region. Thereafter, models are wavering on timing
for the next bout of precipitation with the ECMWF bringing a moist
westerly jet through Saturday night and Sunday then transitioning
to drier and mild southwesterly flow early next week. The
GFS/Canadian are 12 to 24 hours slower with onset of precipitation
delaying until Sunday but continuing into early next week. A
larger difference amongst the models is the trajectory how fast
snow levels will or will not rise. The Northern American models
are quicker with southwest origins while the ECMWF would suggest a
continued snowy trend for the mountains. /sb
&&
.AVIATION...
06Z TAFs: A Pacific storm system will pass through the area
tonight. This will bring gusty winds to some of the TAF sites
overnight. Cigs should remain VFR but some of the guidance wants
to bring MVFR cigs to KGEG. This was omitted from the TAF due to
the overall pattern and expectations, but it's not out of the
question. Low cig conditions should be improving by sunrise. Look
for breezy VFR conditions on Tuesday. RJ
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 45 34 45 34 43 31 / 40 10 60 90 40 50
Coeur d'Alene 43 32 43 33 42 30 / 70 10 50 90 50 50
Pullman 46 34 46 36 44 34 / 10 0 20 80 50 50
Lewiston 52 36 51 39 49 37 / 10 0 10 70 40 40
Colville 43 33 40 33 41 30 / 30 20 90 90 40 30
Sandpoint 40 30 41 32 40 29 / 90 10 70 100 60 60
Kellogg 39 29 42 33 39 31 / 70 10 20 100 70 70
Moses Lake 50 37 48 32 48 30 / 10 10 40 60 10 20
Wenatchee 47 35 45 33 45 32 / 10 30 70 30 20 20
Omak 44 36 42 33 41 29 / 30 70 90 40 20 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Winter Storm Warning from 4 PM this afternoon to 4 PM PST
Wednesday above 3000 feet for East Slopes Northern Cascades.
Winter Weather Advisory from 7 AM to 10 PM PST Wednesday above
3000 feet for Okanogan Highlands.
&&Hazardous weather outlook, Nov 13, 6:11 AM PST, 20 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 611 AM PST Mon Nov 13 2017 IDZ002-003-WAZ033>036-141415- Coeur d'Alene Area-Idaho Palouse-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- 611 AM PST Mon Nov 13 2017 This Hazardous Weather Outlook is for portions of North Idaho... East Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Areas of light rain this morning will become widespread rain and very windy. A cold front will pass through the region early this afternoon bringing an end to the rain...but the winds will increase again and peak late this afternoon through the evening hours. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY An active pattern will pesist through the week with periods of windy and wet weather. Snow levels will decrease to near the valley floors during the week but no significant accumulation is expected. WAZ037-038-042-141415- Northeast Mountains-Okanogan Highlands- East Slopes Northern Cascades- 611 AM PST Mon Nov 13 2017 This Hazardous Weather Outlook is for portions of North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT The first cold front will impact the region today with periods of valley rain and high mountain snow. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The next storm system arriving later on Tuesday will bring lower snow levels so many of the passes will experience periods of heavy snow accumulation. The most likely period of heavy snow will be Tuesday night through Wednesday morning. The valleys will likely still see only rain except for valleys tucked up into the Cascades that could switch over to snow.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 2:58 AM PST | Winter Weather Advisory | OTX | Ferry, Okanogan | 43 hr |
Nearby
Winter Storm Warnings in Washington, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.